Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took deviry tablets for missed periods. Test positive for pregnancy. Any risk on fetus?

Answered by
Dr.
Dr. Minoo Bhagia

OBGYN

Practicing since :1983

Answered : 979 Questions

default
Posted on Thu, 13 Dec 2012 in Pregnancy
Question: Hi, I am 34 years old, recently married. I had my last periods in mid Sep'12. I checked my pregnancy before going for vaction, it was -ive. I visited doctor, she performed Blood test to check pregnancy that was -ive till Nov 3rd, 2012. She prescirbed Deviry tablest & advised that I would get periods after 7 days. I did not get it. I was tested postive in pregnancy on Nov 20th (3-4weeks) with 8cm Intramural Fibroid. Doctor said there is no problem, continue with your pregnancy. My concerns are: Would the Deviry tablet impact my kid anyways?. Is intramural 8cm fibroid risky for my pregnancy?. What is the chance of normal delivery in my case?
doctor
Answered by Dr. Minoo Bhagia 2 hours later
Hello
Welcome and thanks for the query

Deviry is medroxyprogesterone acetate and is not given during pregnancy and lactation as you never know the side effects of the drug on pregnancy.In some cases there may not be any side effects but there is no research which has proved it to be totally safe so you have to weigh both sides of the coin.The safe progesterone which is given during pregnancy is duphastan or micronized progesterone.If it is your first pregnancy then you can think of continuing as you are 34 yrs but be sure to get the triple and Quadruples markers as well as Level 2 ultrasound scan done under your doctor's guidance.Do not forget to take folic acid supplements or an active form of folic acid which is macfolate.
Intramural fibroid of 8 cm is not harmful for the continuation of pregnancy and will not affect the mode of delivery.Only the cervical fibroid or multiple big fibroids affect the normal vaginal delivery.Endometrial fibroids may cause miscarriages.

Best wishes and good luck
Any further query is most welcome

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minoo Bhagia 1 hour later
Thanks for your response doctor. My doctor has given me folvite & Susten 200. I will definately get triple and Quadruples markers as well as Level 2 ultrasound scan done. Is there any specific time during the pregancny that I need to get this test done. Please advise. Also my lower abdomen is stiff at the right side & pains when I touch it, Is it due to fibroid? I would visit a doctor son. But I like to have an understanding & clear my intial apprehensions. Thanks!
doctor
Answered by Dr. Minoo Bhagia 13 hours later
Hello

Dear

Welcome once again

It's good that you are taking Susten and Folvite.The Quadruple markers are done at 13-14 weeks of pregnancy but NT( Nuchal translucency) is seen at 11 weeks on USG scan.Combined markers are done in the first trimester.You go according to your doctor's advise.Lower abdominal pain can be due to pregnancy or fibroid.it is very difficult to differentiate between the two but you take bed rest till 12 weeks so as to avoid any unwanted side effect.If pain persists then isoxsuprine hydrochloride or duvadilan tablet can be added under your doctor's guidance.It is given for the relaxation of uterus and prevention of abortion as well as for the growth of fetus.
After 60 days of conception you can start iron tablets.Take lots of XXXXXXX leafy vegetables , fruits , milk , cereals , pulses , curd etc.Salt intake should be reduced , drink lots of water.Avoid stress , take proper sleep which includes 2 hrs in the afternoon and 8 hrs during night.
If you want to know anything else you are always welcome
Best wishes and good luck once again
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Procedures

Recent questions on  Back pain

doctor1 MD

Hi! My son has problems pooping, he is very constipated. We have given him enimas, laxatives,prun juice, anything fibre and nothings working. He gets really bad abdominal pain and an upset stomach and the dr s here don t seem to be doing anything can you give an idea on what to do? \I have a daughter that has urinary tract infections all the time. She has had fevers for the last week,and she has lower abdominal pain and back pain. She has also been complaining of headaches and her shoulder joints and her knees are sore. She looks sick in the eyes, her eye lids are a little red and swollen. Her eyes were red as well and I think there is something wrong with her but I get the same run around from the dr s. Our family dr said she had pinworms which she did not. What should I do with her and what would you recommend is wrong with her and what should I do?

doctor1 MD

My Sister is 44 years old. She had an EKG and they said her heart rate was slow (50). She has been nauseated and throwing up for a week, no energy, sharp pains in back of head and jaw, blood was in her throw up once, chest is sore, burping a lot, bowels different, what could this be

doctor1 MD

X-ray taken to determine source of back pain. Kidney stone suspected. Found oblong two part white spot between kidney and spine. size 1 x1/8 . What is this? Also left kidney misshape with round circle against wall, while right kidney perfectly formed. What is this?

doctor1 MD

Okay so my friend is on the Depo shot and she has never been on her period on it before this month... she is peeing clear liquid and has acute pain in her lover back rating at a seven out of ten... she has had the back pain for about 2 years what could it be?

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?